MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Corneal Scar (1793); Pain (1994); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zlb00 23.0 diopter intraocular lens was explanted due to patient experiencing starburst.The physician feels there may be a defect in this lens which is causing unusual glare.Further clarification was provided by the physician that the defect was in a starburst that she was having in that eye that was not correctable with refraction or any other treatment.No other pathology in this eye.Defect was not visible.There was a capsule tear and vitrectomy performed and the incision was enlarged when removing the lens.The patient is doing well but the refraction has not yet settled.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that immediately after implantation of the defective lens, the patient began to experience a number of problems with her left eye, including, but not limited to, severe pain, blurred vision, and various issues with her vision in general.The patient was also unable to see at night and would have to cover her left eye in order to see.During the day, the patient would see bright starbursts around any light source, which effectively deprived her of vision in her left eye.Reportedly, even thought the patient had the lens explanted, damage and vision problems in the left eye still are present.The patient has received other treatments post-operatively and damage to her left eye and vision has not significantly improved.No additional information was provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6557530
Report Number9614546-2017-00393
Device Sequence Number10937825
Product Code MFK
UDI-Device Identifier05050474560734
UDI-Public(01)05050474560734(17)181126
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/26/2018
Device Model NumberZLB00
Device Catalogue NumberZLB00U0230
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by Manufacturer08/08/2017
02/06/2018
05/07/2018
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date09/01/2017
03/07/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR